MAUDE Adverse Event Report: PROCEPT BIOROBOTICS CORPORATION AQUABEAM ROBOTIC SYSTEM; FLUID JET REMOVAL SYSTEM

PROCEPT BIOROBOTICS CORPORATION AQUABEAM ROBOTIC SYSTEM; FLUID JET REMOVAL SYSTEM
Catalog Number AB2000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914)
Date of Event 08/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record (dhr) for ab2000-e, serial number (b)(6) was conducted, which confirmed that there were no non-conformances, failures, discrepancies, or missed steps during the manufacturing process that could be related to the reported event.The review indicated that the system met all design and manufacturing specifications when released for distribution.The aquabeam robotic system's treatment log files were reviewed, which confirmed no malfunction occurred.The review of the treatment log files revealed that the aquabeam robotic system functioned as intended, as no malfunction was observed during aquablation therapy.The aquabeam robotic system instructions for use (ifu), sj-ifu0104-00 rev.A was reviewed and states the following: 4.3 warnings: procedure.As with any surgical urologic procedure, potential perioperative risks of the aquablation procedure include but are not limited to the following, some of which may lead to serious outcomes and may require intervention: bleeding.8.32 sterile: a.After the aquabeam handpiece removal, follow the standard clot evacuation procedure to remove clots and tissue with a cystoscopic sheath by using an ellik bladder evacuator or toomey syringe.B.Use one of the following methods to achieve hemostasis: ¿ cautery followed by foley balloon catheter insertion.¿ under spinal anesthesia, insert a balloon catheter in the bladder with bladder neck traction then fill the bladder with sterile saline and maintain for approximately 30-60 minutes before starting cbi (continuous bladder irrigation).¿ balloon catheter in bladder with bladder neck traction.¿ balloon catheter in prostatic fossa: inflate balloon with 5cc in the bladder.Under trus guidance retract balloon into prostatic fossa.Inflate balloon to 30-50% of initial prostate volume.Apply mild traction on the catheter to hold the balloon catheter in place.¿ balloon catheter in bladder, no traction.Note: considerations for cautery: ¾ start at bladder neck.¾ perform focal cautery at sources of bleeding.Sources of bleeding may be covered up by residual tissue ablated by the waterjet (¿fluffy tissue¿).In order to check for all sources of bleeding, first use the loop to remove fluffy tissue.¾ turn off irrigation and inspect for sources of bleeding under normal blood pressure.C.Start cbi per hospital protocol.Do not allow irrigation fluid bags to become empty.Monitor effluent color.The aquabeam robotic system is a reusable device; therefore, it is still currently in possession of the user facility.The aquabeam robotic system's ifu lists bleeding as a potential risk of aquablation therapy and provides adequate instructions on how to achieve appropriate hemostasis.It was reported that the patient required a blood transfusion.The patient was not on blood thinners prior to aquablation.No bladder perforation was noted.The catheter was removed on post-operative day 3, and the patient has since been discharged.Based on the information received, plus a review of the treatment log files, dhr, and ifu, the event is considered not to be device related.Submission of this report does not constitute an admission that the manufacturer's product caused or contributed to the event.
 
Event or Problem Description
A male patient underwent aquablation therapy to treat symptomatic benign prostatic hyperplasia (bph).Procept biorobotics corporation became aware that moderate bleeding was encountered during the procedure, and hemostasis was challenging to achieve due to a broad prostatic fossa.Estimated blood loss was approximately 3,000 ml.A 22ch three-way catheter (60 ml balloon) was placed postoperatively, but dislodged due to the wide prostatic cavity, leading to catheter blockage, acute urinary retention, and bladder overdistension from irrigation fluid.This was promptly managed by replacing it with a 24ch three-way catheter (60 ml balloon) and secured with suprapubic fixation.Hemostasis was subsequently achieved.The patient received intraoperative transfusions (packed red blood cells, cryoprecipitate, and fresh frozen plasma) and metaraminol infusion to support blood pressure.The patient was extubated postoperatively and transferred to the icu.Hemodynamics stabilized overnight, irrigation was stopped at 24 hours, and the patient stepped down to the ward on post-op day one.The catheter was removed on post-op day three without further complications.It was also noted that the patient was not on blood thinners prior to aquablation.It was reported that the patient was doing well and had been discharged.No malfunction of the aquabeam robotic system was reported.

Brand Name
AQUABEAM ROBOTIC SYSTEM
Common Device Name
FLUID JET REMOVAL SYSTEM
Manufacturer (Section D)
PROCEPT BIOROBOTICS CORPORATION
150 baytech dr
san jose CA 95134
Manufacturer (Section G)
PROCEPT BIOROBOTICS CORPORATION
150 baytech dr
san jose CA 95134
Manufacturer Contact
doria esquivel
150 baytech dr
san jose, CA 95134
6502327291
MDR Report Key23000227
Report Number3012977056-2025-00239
Device Sequence Number15832522
Product Code PZP
UDI-Device Identifier00850055427020
UDI-Public010085005542702011240529
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
DEN170024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAB2000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2025
Initial Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/30/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexMale